Ask a doctor

Is Juvederm Causing my Hives?

I had Juvederm injected into my upper lip in October last year. Since then, I have been getting hives horribly on and off, but lately it has gotten really bad. I've ruled out all the possible allergens when my husband asked if it could be because of the Juvederm.

Literally, for 3 weeks out of a month, I will have horrible hives on my face, neck and scalp, occasionally on my arms, trunk and legs with absolutely zero help from Benadryl and other type products. Could it be the Juvederm and if so, do I have to just wait it out?

When my upper lip was first injected, she had to stop because my right side turned instantly purple and swelled very largely. She saved the remainder of the syringe and I had to come back to get the rest done. Since then, it has just been a nightmare.

I have gone to numerous doctors who all say different things from swollen nodes to contact dermatitis. None explain the frequency, location and severity. Attached is my upper lip showing that the left side received a significant more than my right and the hard lumps are still there. The other is my neck, on a mild day. They swell anywhere from a tiny bump to the size of a half dollar.

Doctor Answers (1)

Juvederm and hives

+1

Allergy-type reactions to Juvederm are rare - at a rate of 0.05%, and most of those reactions are localized reactions rather than hives. At this point, there is no evidence to say whether hives were triggered by Juvederm or not. For most cases of hives, a trigger is never found. I suggest you consult both a board certified dermatologist and allergist/immunologist for further investigation and to manage your symptoms.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.